Alert archive / New Jersey / Small Craft Advisories in 2017

Small Craft Advisory 44, NWS Philadelphia/Mount Holly

April 19, 2017

NWS Philadelphia/Mount Holly issued this small craft advisory at Apr 19, 2017, 11:24 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 19, 2017, 11:24 AM EDT (15:24 UTC)
Expired
Apr 19, 2017, 6:00 PM EDT
In force
7 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

061 
WHUS71 KPHI 191524
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1124 AM EDT WED APR 19 2017

ANZ452>455-192200-
/O.NEW.KPHI.SC.Y.0044.170419T1524Z-170419T2200Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1124 AM EDT WED APR 19 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL 
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6:00 PM.

* LOCATION...THE ATLANTIC WATERS OFF THE CENTRAL AND SOUTHERN
  PARTS OF THE NEW JERSEY COAST AND THE WATERS OFF THE DELAWARE
  COAST. 

* WINDS...SOUTHEAST 15 KNOTS GUSTING TO 20 KNOTS INTO THIS 
  AFTERNOON.
 
* SEAS...4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS 
ARE EXPECTED TO PRODUCE WAVE CONDITIONS HAZARDOUS TO SMALL CRAFT. 
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING A SMALL 
VESSEL...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

IOVINO
3 follow-up statements
834 
WHUS71 KPHI 191528
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 AM EDT WED APR 19 2017

ANZ452>455-192200-
/O.CON.KPHI.SC.Y.0044.000000T0000Z-170419T2200Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1128 AM EDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...THE ATLANTIC WATERS OFF THE SOUTHERN PART OF THE NEW
  JERSEY COAST AND THE WATERS OFF THE DELAWARE COAST.

* WINDS...SOUTHEAST 15 KNOTS GUSTING TO 20 KNOTS INTO THIS 
  AFTERNOON.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE WAVE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING A SMALL
VESSEL...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

IOVINO
903 
WHUS71 KPHI 191938
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
338 PM EDT WED APR 19 2017

ANZ452>455-192200-
/O.CON.KPHI.SC.Y.0044.000000T0000Z-170419T2200Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
338 PM EDT WED APR 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

* LOCATION...THE ATLANTIC WATERS OFF THE SOUTHERN PART OF THE 
  NEW JERSEY COAST AND THE WATERS OFF THE DELAWARE COAST.

* WINDS...SOUTHEAST 10 TO 15 KNOTS GUSTING TO 20 KNOTS THIS 
  AFTERNOON.

* SEAS...4 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE WAVE CONDITIONS HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING A SMALL
VESSEL...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

IOVINO
365 
WHUS71 KPHI 192221
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
621 PM EDT WED APR 19 2017


ANZ452>455-192330-
/O.EXP.KPHI.SC.Y.0044.000000T0000Z-170419T2200Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
621 PM EDT WED APR 19 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

SEAS HAVE DROPPED BELOW 5 FEET AND SHOULD CONTINUE TO DIMINISH.
THEREFORE THE SMALL CRAFT ADVISORY HAS EXPIRED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 9:40 AM EDT, 1 hour 44 minutes earlier.

Area forecast discussion, Apr 19, 9:40 AM EDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
940 AM EDT Wed Apr 19 2017

.SYNOPSIS...
High pressure from near the Canadian Maritimes and extending
down the East Coast shifts eastward today and tonight. Low
pressure tracks from the Great Lakes to New England today and
tonight and weakens, however its frontal boundary settles into
our area. Another low moves east across the Great Lakes into the
Northeast Thursday and Friday, with the main cold front moving
through our area during Friday. A storm system approaching from
the Ohio Valley Saturday night will track to our south Sunday
into Monday resulting in unsettled weather. High pressure builds
in from the north for Tuesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High pressure centered over Atlantic Canada today will maintain
an east to south surface flow in our region today. Clouds with
bases in the 1500 to 2500 foot range will remain over parts of
our region this morning and perhaps into the early afternoon in
spots. Also, isolated showers are anticipated this morning in
southern Delaware and in the adjacent counties of eastern
Maryland.

A deck of altocumulus is forecast to overspread our region from
this afternoon in the warm advection ahead of a frontal
boundary approaching from the eastern Great Lakes. Scattered
showers in advance of the front may affect our northern counties
late in the day.

The flow off the ocean should keep maximum temperatures mainly
in the 55 to 65 degree range in our region. Readings may not get
above the lower 50s right along the coast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
Mostly cloudy. Stratus should develop by midnight over parts of
eastern PA and develop sewd to near I95. Instability aloft is
increasing and there should be a few showers near and N of I-80
in the proximity of a slowing southward developing cool front.
The question...how far south the shower risk tonight...for now
the NSSL WRF and SPC WRF both suggest cutting off the srn extent
of the showers near I-78. The 00z/19 EC showers extend a little
further south of I-78.

Lows will be milder...8 to 13 degrees above normal. Light south
to southwest wind.

This part of the forecast was a 50 50 blend of the 00z/19
GFS/NAM MOS.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
Summary...Much warmer for most of the area Thursday and
especially Friday; unsettled weather mainly Sunday into early
next week along with some cooling.

Synoptic Setup...A ridge slides across the area Thursday with a
trough moving across the Great Lakes into Friday then the
Northeast Saturday. A secondary short wave sharpens a trough in
the Central Plains Friday night into Saturday, which then moves
eastward to the East Coast Sunday night. This feature may be
slow to exit eastward early next as it closes off to our south.
The next short wave trough quickly moves from the Midwest and
Great Lakes region Tuesday to near northern New England
Wednesday however this may weaken as more energy ejects into the
Plains. This will all translate to changeable weather across
our area, featuring a significant warmup for much of the area
along with the potential for a widespread rainfall during the
second half of the weekend. We used a model/continuity blend for
Thursday through Friday night, then blended in the 00z WPC
Guidance. Some adjustments were then made following additional
collaboration with our neighboring offices.

For Thursday and Friday...Low pressure is forecast to be
exiting New England and weakening Thursday morning, however a
cold front will be trailing to its southwest and down into a
portion of our area. There should be plenty of low-level
moisture in place and with incoming warm air advection, low
clouds should be around for at least Thursday morning. Some fog
is also possible. A short wave trough moving across the Great
Lakes region will drive surface low pressure eastward, and the
aforementioned front ties into this low as a warm front. Some
showers and perhaps some thunder moves through mostly the
northern half of the area Thursday morning then there may be a
break. Some additional showers/thunder should develop Thursday
afternoon to our west with an incoming warm front and associated
lift. This activity at least in a weakened state should slide
across the region later Thursday afternoon and especially
Thursday night.

The main forcing associated with a stronger wind field and warm
air advection is forecast to be sliding by to our north
Thursday night into Friday morning, therefore the heavier and
more organized showers and thunder should be north of us. The
cold front looks to move through prior to midday Friday, and
with most of the forcing weakening there should be limited
convection outside of early morning activity. Given the track of
the surface low and timing of the front, looks like any
convection should be the more typical variety. Clearing should
take place during Friday afternoon as the cold front shifts east
and the winds shift to the west and northwest along with drier
air advecting in. The main cold air advection looks to be
delayed especially below 850 mb therefore Friday is expected to
be rather warm.

For Saturday and Sunday...The cold front from Friday looks to
stall to our south. As energy slides eastward, a surface low
tracks into the Ohio Valley Saturday afternoon. This will result
in increasing clouds and warm air advection up and over the
low-level boundary. Some showers may develop across the southern
areas Saturday afternoon, however stronger and more organized
lift arrives later Saturday night and especially Sunday. While
the surface low is forecast to track to our south Sunday and
Sunday night, plenty of ascent should drive an area of rain.
There is the potential for a widespread rainfall on Sunday, some
of which can be moderate/heavy. There will be a low-level
onshore flow (breezy at the coast), allowing for much cooler
conditions on Sunday. This will also keep any instability
elevated, however as of now thunder was not added to the
forecast. PoPs were increased later Saturday night and Sunday
for much of the area. Some guidance hinting at convection to our
south Sunday, which may keep the deeper moisture inflow from
getting as far north as our area. The system should shift
offshore later Sunday night with some improving conditions.

For Monday and Tuesday...A closed low may develop Monday across
the Southeastern States, which would slow the departure of low
pressure along a frontal zone. This appears to occur far enough
south and east to keep the associated main rain shield offshore.
However, there still could be some showers especially Monday.
Meanwhile, high pressure is forecast to build down from eastern
Canada and combined with low pressure to our south will produce
an onshore flow. This may keep clouds in place especially if
enough drying/subsidence with the surface high remains farther
to our north, along with cooler temperatures particularly along
the coast.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...After early cigs 1500 to 2500 feet dissipate...VFR with
cigs near 8000 ft developing this afternoon and lowering late
in the day. Southeast wind should gust 15-20 kt this afternoon.

Tonight...VFR cigs with probable cigs 500-1500 ft developing
late over eastern PA (KRDG/KABE)...possibly into KPHL toward 10z
Thursday. scattered showers in vcnty of KABE/KRDG/KTTN. Light
south wind.

OUTLOOK...
Thursday...MVFR or IFR ceilings (some fog possible) should
improve to VFR ceilings in the afternoon. Some showers or a
thunderstorm are anticipated especially in the morning then
again late day and at night, which can result in brief IFR
conditions. Southwesterly winds mainly 5-10 knots.

Friday...Mainly VFR ceilings which should clear out in the
afternoon and at night following the passage of a cold front. A
few showers or a thunderstorm possible especially through
midday. Southwest winds 5- 10 knots in the morning becoming
west-northwest 10-15 knots and potentially gusty in the
afternoon.

Saturday...Mainly VFR during the day as clouds increase, then
sub- VFR ceilings may develop at night with some rain arriving
late. Northwest to north winds less than 10 knots.

Sunday...MVFR/IFR conditions probable with periods of rain.
Some fog possible. East-northeast winds around 10 knots with
some gustiness especially closer to the coast.

&&

.MARINE...
No headlines at this time but an SCA may be needed later today.
A general east southeast flow prevails today...gusting around
20 kt. Isolated gusts possible to near 25 kt. Winds turn south
tonight and then southwest by dawn Thursday.

Seas on the Atlantic waters with an easterly short period swell
are steep and just below the 5 ft threshold now and should
remain there into tonight.

OUTLOOK...
Thursday and Friday...The conditions are expected to be below
Small Craft Advisory criteria. Some fog possible especially each
overnight and morning.

Saturday...The conditions are anticipated to be below advisory
criteria. Winds become light for a time, then turn northeast and
increase some at night.

Sunday...Small Craft Advisory conditions should develop as a
northeasterly wind increases and allows seas to build into the
4-6 foot range on the ocean zones. Periods of rain are forecast
to occur.

&&

.CLIMATE...
April will probably be a top 10 warmest in the period of record
for multiple long term climate stations and depending on the
warmth of this Thursday-Friday and how cold it is on Sunday when
there is a potential chilly washout for at least part of the
day...we could be heading for a top 2 warmest april on record.

The usual analysis process first 18 days done, the 19th-25th
per our 330 am fcst, the 26-29th from FTPRHA and the last day,
normal max/min for the date.

PHL projects #2, 4.9 above normal and 0.5degs from record. POR 1874
ABE projects #2, 5.9 above normal and 0.6degs from record. POR 1922
ACY projects rer 5.0 above normal,0.4F above prev 2010 56.3 POR 1874

So, there could be some slippage but its unlikely that any of
these locations can slip below #10.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

Synopsis...Gorse
Near Term...Iovino
Short Term...Drag
Long Term...Gorse
Aviation...Drag/Gorse
Marine...Drag/Gorse
Climate...Drag
Hazardous weather outlook, Apr 19, 3:29 AM EDT, 7 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
329 AM EDT Wed Apr 19 2017

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-200730-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
329 AM EDT Wed Apr 19 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-200730-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
329 AM EDT Wed Apr 19 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.